Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 133, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jun 24, 2021, 2:50 AM PDT. It took effect at Jun 24, 2021, 5:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2021, 2:50 AM PDT (09:50 UTC)
- In effect from
- Jun 24, 2021, 5:00 PM PDT
- Expired
- Jun 25, 2021, 5:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
729 WHUS76 KSEW 240950 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 250 AM PDT Thu Jun 24 2021 PZZ131-132-241100- /O.EXP.KSEW.SC.Y.0132.000000T0000Z-210624T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 250 AM PDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... Winds have begun to decrease and will continue to relax through the morning. $$ PZZ170-173-176-250000- /O.NEW.KSEW.SC.Y.0133.210625T0000Z-210625T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 250 AM PDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...From 5 PM this afternoon to 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
3 follow-up statements
139 WHUS76 KSEW 242133 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 233 PM PDT Thu Jun 24 2021 PZZ170-173-176-250545- /O.CON.KSEW.SC.Y.0133.210625T0000Z-210625T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 233 PM PDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
118 WHUS76 KSEW 250325 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 825 PM PDT Thu Jun 24 2021 PZZ131-251130- /O.EXA.KSEW.SC.Y.0133.000000T0000Z-210625T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- 825 PM PDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-251130- /O.CON.KSEW.SC.Y.0133.000000T0000Z-210625T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 825 PM PDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
381 WHUS76 KSEW 251122 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 422 AM PDT Fri Jun 25 2021 PZZ170-173-176-251230- /O.CON.KSEW.SC.Y.0133.000000T0000Z-210625T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 422 AM PDT Fri Jun 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-251230- /O.CON.KSEW.SC.Y.0133.000000T0000Z-210625T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- 422 AM PDT Fri Jun 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 8:08 PM PDT, 6 hours 42 minutes earlier.
Area forecast discussion, Jun 23, 8:08 PM PDT, 6 hours 42 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
808 PM PDT Wed Jun 23 2021
SYNOPSIS...Morning clouds on Thursday will give way to sunshine
as a strong ridge of high pressure builds into the area. This
warm high pressure ridge will bring record hot weather to the
region over the weekend and into early next week.
&&
.AVIATION...Mostly VFR conditions throughout Western Washington
this afternoon, with the exception being KHQM where a thin band of
marine stratus linger throughout the rest of the afternoon and into
the evening. Throughout the rest of the evening and into the
overnight period, the terminal will likely remain in IFR to LIFR
conditions under the influence of the marine stratus. With onshore
flow continuing tonight we expect another morning of low clouds to
move inland. The flow is weaker than last night so it will most
likely only extend into the region of KPWT and KOLM. Some of the
terminals close to the waters (KCLM and KBLI) have the chance to see
some clouds by tomorrow morning but confidence is low. Most of the
area should be up to VFR by late Thursday morning.
KSEA...VFR conditions will continue into tonight. With weaker
onshore flow it is not likely that the marine stratus make its way
completely into the terminal tomorrow morning. However, there will
likely be some scattered low clouds as the edge of that marine layer
will be fairly close to the terminal. To reflect this possibility, a
SCT008 has been added in the TAF beginning around 13Z and scattering
out by 18Z. Winds will ease throughout the night and remain around 3
knots until mid morning. After mid morning expect northwesterly
winds to be picking up with speeds 5-7 knots.
Butwin/Kristell
&&
.MARINE...Conditions will be fairly quiet over the area waters the
next few days. With the exception being the diurnal push through
the Strait of Juan de Fuca. Winds will begin to pick up through the
strait this evening and will continue through the night. A Small
Craft Advisory has been issued for the central and east entrance.
There is the possibility that with the push down the Strait and
general southerly flow that portions of the Northern Inland waters
could see SCA level winds. But because it is very marginal and
confidence is not there, no advisory will be issued at this time.
Looking at the coastal waters, total wave heights are expected to be
3-5 feet with the bulk of that coming from the northwesterly swells.
There could be some SCA level winds Thursday afternoon in the
northwestern portion of the outer coastal waters, but will wait
until the next forecast cycle to decide if an advisory should be
issued. Visibilities over the coastal waters will be impacted by
varying thickness of the marine layer through tomorrow morning.
Butwin/Kristell
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.PREV DISCUSSION... /issued 320 PM PDT Wed Jun 23 2021/
SHORT TERM /TONIGHT THROUGH SATURDAY/...Coastal marine stratus
will redevelop overnight but the marine layer clouds will erode
pretty quickly on Thursday. A strong upper ridge will build through
the end of the week with the high center right over southwest
British Columbia--naturally the air mass will warm through Saturday
and our spell of hot weather will begin. Daily high temp records
will be easily exceeded and all time highs for the month of June
will also be set as the warmest locations rise to near 100 degrees
Saturday afternoon. It is unusual to have a summer high develop so
close to our area rather than gradually build up from the four
corners and yet temps aloft will warm to readings as warm as we
ever see--even in mid summer. The 850mb temp is a good reference
for meteorologists and that warms from around 14c through Thursday to
around 25c late Saturday afternoon (and around 30c down around
Medford). 19
LONG TERM /SUNDAY THROUGH WEDNESDAY/...The core of the hot air will
be over Western Oregon Sunday afternoon and evening. In southeast
flow aloft and perhaps with some dynamic forcing having to do with
an upper low off the northern Calif coast, 850mb temps warm to an
astonishing 32c just off the Oregon coast Sunday night (UW WRFGFS).
As the heat of the day builds on Monday the whole region warms up at
that level and the upper low starts to look like a real dynamic
weather system. How very strange to see northwest flow west of the
low and 850mb temps cooling--yet still awfully warm and only down
to around 20c. Well, lower in the atmosphere, there will be a marine
layer under an inversion and despite the very warm air aloft through
the first part of next week, onshore flow will be developing and
after two very hot days up and down the I-5 corridor, temps will
have to be tempered by marine air at some point and it would of
course be that the shortwave/upper low is the trigger for
the marine push.
Getting back to that upper low--it is hardly noticeable today out
around 30N 145W but it is forecast to slowly work east toward
California over the weekend and then, as I mentioned, it should
develop Sunday night or Monday just off the northern California
coast. By Tuesday afternoon this little upper low is forecast to
move north along 130W through the Oregon offshore waters (ECMWF) or
move more quickly north through the Washington waters (GFS). The
Canadian model is closer with this low to the north Washington coast
Tuesday afternoon and looks the most interesting because while the
Euro and GFS are dry, the Canadian model manages to generate some
precip--including some convection over the northern Oregon and
southern Washington Cascades Monday evening and that is not in our
forecast right now. In any event, it is a good bet that Sunday and
Monday will be the hottest days and that marine air will be
moderating temps west of the Cascade crest Tue and Wed due to the
upper low helping to rapidly deepen a marine layer early next week.
19
HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Excessive Heat Watch from Friday afternoon through Monday
evening for Bellevue and Vicinity-Bremerton and Vicinity-
Cascades of Pierce and Lewis Counties-Cascades of Snohomish
and King Counties-Cascades of Whatcom and Skagit Counties-
East Puget Sound Lowlands-Everett and Vicinity-Hood Canal
Area-Lower Chehalis Valley Area-Seattle and Vicinity-
Southwest Interior-Tacoma Area-Western Skagit County-
Western Whatcom County.
PZ...Small Craft Advisory until 3 AM PDT Thursday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:42 PM PDT | Excessive Heat Warning | SEW | San Juan | 5 days |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.